Michigan, 2002

Damaging Wind in Michigan, June 3, 2002

June 3, 2002 · NWS IWX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 3, 2:12 AM EST, 7 hours 10 minutes earlier.

Area forecast discussion, Jun 3, 2:12 AM EST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
212 AM EST MON JUN 3 2002

FCST CONCERNS REMAIN TSRA CHANCES THROUGH SHORT TERM AND TEMPS. SFC
ANALYSIS SHOWS QSTNRY FNT FM SRN INDIANA TO SRN IA. MCS HAS
DEVELOPED ACRS SRN MN AND WI IN AREA OF STRONG WAA ON NOSE OF H85
LLJ AND ITS INTERACTION WITH H85 WARM FRONT. INITIAL FCST CONCERN
IS MOVEMENT OF THIS SYSTEM THIS MORNING. LATEST 3 HR PRES CHANGE
SHOWING PRES FALLS FROM SRN MN TO NW IN. H8-H3 THICKNESS PATTERN
SUGGEST TSRA TO BEGIN MOVING SE AS IS MOVES AWAY FROM STRONGEST H85
WINDS AND FOLLOWS MOISTURE/INSTABILITY GRADIENT. SOUTHEAST
MOVEMENT NOW BEING SEEN IN REGIONAL RADAR COMPOSITE WHICH SHOWS
ACTIVITY INCREASING OVR SRN WI. PROBLEM IS THAT AS TSRA MOVES AWAY
FROM MOISTURE RICH INFLOW...ACTIVITY WEAKENS ACRS LM AND MI. WAITING
FOR LLJ TO VEER LITTLE MORE...AND THIS BEGINNING AS WLCI3 PROFILER
NOW HAS A WEAK SW WIND. WITH ALL THIS IN MIND...WL CONT HIGHEST POPS
NORTH AND CHC POPS SOUTH. WARM FNT REALLY BEGINS TO LIFT NORTH LATE
TODAY AND TONIGHT. SEVERAL SHORTWAVES TO MOVES ACROSS NRN AREAS DURG
PD...AND WITH DEEP MOISTURE INFLUX...TSRA POSSIBLE ABOUT ANYTIME.
CONCERN THAT SRN AREAS WL BE CAPPED AS MID LEVEL TEMPS WARM. AGAIN
WL CONT HIGHEST POPS NORTH AND CHC SOUTH. MCS POSSIBLE TONIGHT
BUT INTERSECTION OF LLJ AND WARM FRONT NOT AS STRONG AS IT IS
RIGHT NOW. NOSE OF LLJ MAY BE NORTH OF FA...BUT AT ANY RATE...
TSRA WL CONT IN FCST TIL NEXT WAVE MOVES ALONG FRONT AND DRAGS IT
SOUTH OF FA TUE NIGHT. TEMP GRADIENT TO BE PRETTY LARGE ACRS FA.
TIMING AND LOCATION OF FNT WL HAVE BIG IMPACT SO CANNOT GET TOO
DETAILED.

EXTENDED DISCUSSION...
AVN CONTINUES TO TREND TOWARDS DRY WEATHER FOR THURSDAY SO WILL PULL
POPS. DRY FRIDAY INTO THE WEEKEND AS WELL...ALTHOUGH POPS MAY NEED
TO BE ADDED FOR SUNDAY AS NEW AVN SHOWING CDFROPA THAT DAY WITH
PLENTY OF QPF. FOR NOW WILL MERELY INCR CLD COVER AND LET LATER
SHIFT DECIDE ABOUT POPS DY7.

.IWX...NONE.

LASHLEY/12

In the hours before

Special weather statement, Jun 3, 5:35 AM EST, 3 hours 47 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-031830-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
535 AM EST MON JUN 3 2002

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY THROUGH TUESDAY...

THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE
THUNDERSTORMS FOR TODAY...TONIGHT AND TUESDAY...ACROSS NORTHERN
INDIANA...NORTHWEST OHIO...AND SOUTHWEST LOWER MICHIGAN. THE MAIN
HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS.

A WARM FRONT WILL MOVE NORTH TODAY AND WILL BE ACROSS NORTHERN
INDIANA AND NORTHWEST OHIO BY THIS EVENING. THUNDERSTORMS ARE
EXPECTED NEAR AND NORTH OF THIS FRONT. LARGE HAIL WILL BE POSSIBLE
WITH THUNDERSTORMS NORTH OF THE FRONT. THUNDERSTORMS THAT FORM NEAR
OR SOUTH OF THE FRONT WILL HAVE THE POTENTIAL FOR LARGE HAIL
AND DAMAGING WINDS OF 60 MPH OR GREATER. AN ISOLATED TORNADO IS ALSO
POSSIBLE WITH SEVERE THUNDERSTORMS ALONG OR CLOSE TO THE WARM FRONT.
IN ADDITION...ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING 1 TO 2
INCH RAINFALL AMOUNTS IN A VERY SHORT PERIOD OF TIME.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Berrien

When
June 3, 9:22 AM EST
Where
Berrien County, 2 mi E of Spinks Corners
Reported by
AMATEUR RADIO
Coordinates
42.100, -86.283

Amateur radio reported trees and power lines down at SR 152 and 140 or 2 miles east of Spinks Corner.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2002Every state in 2002This day in weather historyWarnings in Michigan, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301058.